Hail, Keya Paha
- When
- August 2, 5:30 PM CST
- Where
- Keya Paha County, 5 mi SE of Springview
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 42.767, -99.667
2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 2, 4:14 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 PM CDT MON AUG 2 2004 ZONES UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 691 FOR NORTH CENTRAL ZONES. .PREVIOUS DISCUSSION... FOR TONIGHT...CANT IGNORE THE TROPICAL PLUME FEEDING ACROSS THE ROCKIES PER SATELLITE. ATM IS STRONGLY CAPPED SUGGESTING ELEVATED SHRA/TSTM ACTIVITY WILL DEVELOP TONIGHT. ANOTHER CHC OF PCPN DEVELOPS TUE AFTN AS BACK FRONT MOVES IN AND THE ATM GOES INTO A TRANSITION PHASE. ATM WILL TRANSITION FROM A SOMEWHAT ZONAL HEAT WAVE PATTERN TO A STRONG NORTHWEST FLOW. DEEP GREAT LAKES UPPER LOW WILL SEND A BACK DOOR COLD FRONT THRU FCST AREA WHICH WILL BE IN PLACE THROUGH 120HRS. MEANWHILE...PAC LOW CONTINUES ANCHORED OFF THE WEST COAST. ESSENTIALLY ATM WILL GO INTO A BLOCKED PATTERN WITH FCST AREA IN A NORTHWEST FLOW ALOFT AND SRLY RETURN FLOW AT THE SFC. THIS SUGGESTS A TURN TOWARD A MORE ACTIVE RAINFALL PATTERN. ETA INDICATES 1 OR MORE MCSS WILL FORM THROUGH 84HR. THE GFS IS LARGELY SILENT RAINWISE WITH THIS FEATURE. THE HIGHER RESOLUTION ETA GENERALLY PERFORMS BETTER IN THIS SITUATION SO USED THAT MODEL THRU 84HRS. DURING THE 84 TO 120 HR TIME PERIOD... GENERALLY LEFT THE FCST DRY AND FOCUSED MORE ON TEMPERATURES WHICH WILL PRESUMABLY TREND DOWNWARD INTO THE 80S FOR MAX TEMPS. GFS SEEMS TO BE HAVING BOUNDARY LAYER ISSUES...TOO MOIST...NO REASONABLE DIURNAL HEATING CYCLE...ETC. BEYOND 120HR...GFS SHOWING RUN TO RUN PROBLEMS SO THE FCST IS BASICALLY CLIMO. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH ZONES 006>010-026>029-038. && CDC/TLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT MON AUG 2 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-031100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 310 PM CDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY NORTH OF A LINE FROM HAY SPRINGS IN SHERIDAN COUNTY...TO BROKEN BOW IN CUSTER COUNTY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS SOUTH DAKOTA...THEN PUSH SOUTHEAST ACROSS THE SLIGHT RISK AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. FURTHER SOUTHWEST THERE IS THE POTENTIAL FOR GENERAL THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY AFTERNOON AND NIGHTTIME THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS A FRONT SETTLES INTO CENTRAL AND WESTERN NEBRASKA. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER PORTIONS OF NORTH CENTRAL NEBRASKA...AND DURING THE LATE AFTERNOON INTO THE OVERNIGHT HOURS OF TUESDAY AND WEDNESDAY. MASEK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0528 PM HEAVY RAIN 11 NNE BASSETT 42.73N 99.45W
08/02/2004 0.00 INCH ROCK NE LAW ENFORCEMENT
HEAVY RAINFALL WASHED OUT COUNTY ROADS 12 N AND 5 E OF
BASSETT. PEA SIZED HAIL WAS ALSO REPORTED.
&&
CDHThe North Platte radar (KLNX), 117 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
2 hail, 1 tornado. Local standard time, as filed.
The tornado touched down briefly in an open field.
A supercell storm that produced a brief tornado 7 minutes earlier dropped large hail as it moved over the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyThe tornado archive for Nebraska, 2004Warnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412944, 5412945, 5412946.